Alert archive / Colorado / High Wind Warnings in 2009

High Wind Warning 12, NWS Denver/Boulder, CO

January 6, 20099 counties in Colorado

NWS Denver/Boulder, CO issued this high wind warning at Jan 6, 2009, 3:49 PM MST for 9 counties in Colorado. It took effect at Jan 7, 2009, 12:00 AM MST. It was in force for 24 hr. 20 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 6, 2009, 3:49 PM MST (22:49 UTC)
In effect from
Jan 7, 2009, 12:00 AM MST
Expired
Jan 7, 2009, 11:57 PM MST
In force
24 hr
Issued by
NWS Denver/Boulder, CO

Counties Boulder County, CO, Broomfield County, CO, Clear Creek County, CO, Douglas County, CO, Gilpin County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO, Weld County, CO

The radar

The Denver radar (KFTG), 62 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 7, 2:27 AM MSTNON-TSTM WND GST 726 Nw Boulder, CO
Jan 7, 2:35 AM MSTNON-TSTM WND GST 573 Sw Conifer, CO
Jan 7, 3:32 AM MSTNON-TSTM WND GST 101Berthoud Pass, CO
Jan 7, 4:00 AM MSTNON-TSTM WND GST 1073 S Mt Audubon, COELEVATION 12,2640 FEET
Jan 7, 5:00 AM MSTHIGH SUST WINDS 89Berthoud Pass, CO
Jan 7, 7:04 AM MSTNON-TSTM WND GST 85Evergreen, CO
Jan 7, 7:51 AM MSTNON-TSTM WND GST 776 Nw Boulder, CO
Jan 7, 7:55 AM MSTNON-TSTM WND GST 794 Ne Nederland, CO
Jan 7, 8:06 AM MSTNON-TSTM WND GST 876 Nw Boulder, CO
Jan 7, 8:16 AM MSTNON-TSTM WND GST 757 Wnw Berthoud, COAT CARTER LAKE.
Jan 7, 8:25 AM MSTNON-TSTM WND GST 644 Nw Fort Collins, CO
Jan 7, 9:02 AM MSTNON-TSTM WND GST 75Genesee, COGENESSE EXIT I-70.
Jan 7, 9:49 AM MSTNON-TSTM WND GST 754 S Fort Collins, COROOF DAMAGE
Jan 7, 12:02 PM MSTNON-TSTM WND GST 857 Wnw Berthoud, COAT CARTER LAKE
Jan 7, 12:05 PM MSTNON-TSTM WND GST 883 S Evergreen, CO
Jan 7, 12:44 PM MSTNON-TSTM WND GST 49Wheat Ridge, CO
Jan 7, 1:25 PM MSTNON-TSTM WND GST 81Rocky Flats, CO
Jan 7, 2:01 PM MSTNON-TSTM WND GST 923 S Evergreen, CO
Jan 7, 2:31 PM MSTNON-TSTM WND GST 812 Ene Bergen Park, CO
Jan 7, 2:38 PM MSTNON-TSTM WND GST 773 W Sheridan, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 10.8 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2009-01-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2009-01-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2409 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KBOU 062249
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
349 PM MST TUE JAN 6 2009

COZ033-034-070000-
/O.CAN.KBOU.HW.A.0001.090107T0700Z-090108T0700Z/
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-
INCLUDING...CAMERON PASS...LARAMIE AND MEDICINE BOW MOUNTAINS...
RABBIT EARS RANGE...ROCKY MOUNTAIN NATIONAL PARK...
WILLOW CREEK PASS...BERTHOUD PASS...BRECKENRIDGE...
EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE...
EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS...
MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK
349 PM MST TUE JAN 6 2009

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE HIGH
WIND WATCH. 

$$

COZ035-036-038-039-070700-
/O.UPG.KBOU.HW.A.0001.090107T0700Z-090108T0700Z/
/O.NEW.KBOU.HW.W.0012.090107T0700Z-090108T0700Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN...
GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FORT COLLINS...
HEREFORD...LOVELAND...NUNN...ARVADA...BOULDER...GOLDEN...
LAKEWOOD...LONGMONT
349 PM MST TUE JAN 6 2009

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT
MST WEDNESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT
MST WEDNESDAY NIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

A STRONG JET STREAM WILL MOVE OVER NORTHERN COLORADO TONIGHT AND
WEDNESDAY. THE STRONG WINDS ALOFT ARE EXPECTED TO IMPACT THE
HIGHER ELEVATIONS OF GRAND...SUMMIT AND NORTHERN PARK COUNTIES AS
WELL AS SPILL DOWN THE EASTERN SLOPES OF THE FRONT RANGE...WITH
THE POTENTIAL FOR DAMAGING WINDS. WIND GUSTS AS HIGH AS 75 MPH
ARE POSSIBLE FROM THE CONTINENTAL DIVIDE TO AREAS AT THE BASE OF
THE FOOTHILLS...INCLUDING THE WESTERN SUBURBS OF DENVER...
BOULDER... LONGMONT...LOVELAND...AND FORT COLLINS. THE STRONGEST
WINDS WILL BE LATE TONIGHT THROUGH THE MORNING HOURS. 

REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY.

$$

SWE/RJK
7 follow-up statements
000 
WWUS75 KBOU 062301
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
401 PM MST TUE JAN 6 2009

COZ035-036-038-039-070715-
/O.CON.KBOU.HW.W.0012.090107T0700Z-090108T0700Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN...
GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FORT COLLINS...
HEREFORD...LOVELAND...NUNN...ARVADA...BOULDER...GOLDEN...
LAKEWOOD...LONGMONT
401 PM MST TUE JAN 6 2009

...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
MIDNIGHT MST WEDNESDAY NIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
MIDNIGHT MST WEDNESDAY NIGHT. 

A STRONG JET STREAM WILL MOVE OVER NORTHERN COLORADO TONIGHT AND
WEDNESDAY. THE STRONG WINDS ALOFT ARE EXPECTED TO DESCEND ACROSS
THE FRONT RANGE FOOTHILLS AND ADJACENT PLAINS LATER TONIGHT AND
CONTINUE THROUGH WEDNESDAY. WEST WINDS WILL INCREASE LATER TONIGHT
WITH SPEEDS OF 20 TO 40 MPH AND GUSTS UP TO 75 MPH EXPECTED...INCLUDING
THE WESTERN SUBURBS OF DENVER...BOULDER...LONGMONT...LOVELAND...AND
FORT COLLINS. ACROSS THE FRONT RANGE FOOTHILLS...LOCATIONS ALONG
THE PEAK TO PEAK HIGHWAY WILL BE EXTREMELY SUSCEPTIBLE TO THE
HIGH WINDS. THE STRONGEST WINDS WILL BE LATE TONIGHT THROUGH THE
MORNING HOURS.

REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY.

$$


SWE
000 
WWUS75 KBOU 070650
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
1150 PM MST TUE JAN 6 2009

COZ035-036-038-039-071500-
/O.CON.KBOU.HW.W.0012.090107T0700Z-090108T0700Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN...
GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FORT COLLINS...
HEREFORD...LOVELAND...NUNN...ARVADA...BOULDER...GOLDEN...
LAKEWOOD...LONGMONT
1150 PM MST TUE JAN 6 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST
WEDNESDAY NIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST
WEDNESDAY NIGHT. 

A STRONG JET STREAM WILL MOVE OVER NORTHERN COLORADO TONIGHT AND
WEDNESDAY. IN ADDITION...A STRONG PRESSURE GRADIENT ACROSS
COLORADO WILL CONTINUE TO INTENSIFY THROUGH THE MORNING HOURS.
THIS WILL HELP BRING STRONG AND POTENTIALLY DAMAGING WINDS DOWN
ACROSS THE FRONT RANGE FOOTHILLS AND ADJACENT PLAINS LATER TONIGHT
THROUGH WEDNESDAY. WEST WINDS WILL INCREASE THROUGH THE NIGHT AND
EARLY MONDAY MORNING...WITH SUSTAINED SPEEDS OF 20 TO 40 MPH AND
GUSTS UP TO 75 MPH EXPECTED. THIS INCLUDES BOULDER...THE WESTERN
SUBURBS OF DENVER...LONGMONT...LOVELAND...AND FORT COLLINS.
ACROSS THE FRONT RANGE FOOTHILLS...LOCATIONS ALONG THE PEAK TO
PEAK HIGHWAY WILL BE EXTREMELY SUSCEPTIBLE TO THE HIGH WINDS.

REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY.

$$

BARJENBRUCH
000 
WWUS75 KBOU 071220
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
520 AM MST WED JAN 7 2009

COZ035-036-038-039-072030-
/O.CON.KBOU.HW.W.0012.000000T0000Z-090108T0700Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN...
GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FORT COLLINS...
HEREFORD...LOVELAND...NUNN...ARVADA...BOULDER...GOLDEN...
LAKEWOOD...LONGMONT
520 AM MST WED JAN 7 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST
TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT.

A STRONG PRESSURE GRADIENT ACROSS COLORADO COMBINED WITH VERY
STRONG NORTHWEST FLOW ALOFT WILL PRODUCE STRONG AND POTENTIALLY
DAMAGING WINDS TODAY. THE STRONGEST WINDS ARE EXPECTED TO DEVELOP
LATER THIS MORNING...WITH PEAK WIND GUSTS OF 70 TO 80 MPH ACROSS
THE FRONT RANGE FOOTHILLS AND NEARBY ADJACENT PLAINS. THIS
INCLUDES BOULDER...THE WESTERN SUBURBS OF DENVER...FORT COLLINS...
LOVELAND...AND LONGMONT.

SOME HIGHWAYS THAT WILL BE ESPECIALLY VULNERABLE TO THE HIGH WINDS
TODAY INCLUDE...THE PEAK TO PEAK HIGHWAY...U.S. 36 BETWEEN BROOMFIELD...
BOULDER...AND ESTES PARK...HIGHWAY 93 BETWEEN BOULDER AND GOLDEN...
AND HIGHWAY 287 FROM FORT COLLINS TO THE WYOMING BORDER. DRIVERS
OF HIGH PROFILE VEHICLES SHOULD CONSIDER DELAYING TRAVEL UNTIL THE
WINDS SUBSIDE LATE THIS EVENING.

PEAK WIND SPEEDS SO FAR INCLUDE...

72 MPH NEAR GOLD HILL WEST OF BOULDER.
64 MPH NEAR VIRGINIA DALE IN NORTHERN LARIMER COUNTY.

REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. RESIDENTS IN
THE WARNING AREA ARE URGED TO BRING INDOORS ANY LOOSE ITEMS SUCH
AS GARBAGE CANS AND PATIO FURNITURE THAT MAY BE BLOWN ABOUT BY THE
STRONG WINDS.

$$

BARJENBRUCH
000 
WWUS75 KBOU 071634
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
934 AM MST WED JAN 7 2009

COZ035-036-038-039-080045-
/O.CON.KBOU.HW.W.0012.000000T0000Z-090108T0700Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN...
GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FORT COLLINS...
HEREFORD...LOVELAND...NUNN...ARVADA...BOULDER...GOLDEN...
LAKEWOOD...LONGMONT
934 AM MST WED JAN 7 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST
TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT.

HIGH WINDS DEVELOPED IN THE FRONT RANGE FOOTHILLS THIS
MORNING...AND WINDS WERE ALSO INCREASING ACROSS THE NEARBY
PLAINS. WIND GUSTS TO AROUND 80 MPH ARE EXPECTED IN EXPOSED AREAS
IN THE FOOTHILLS...AS WELL AS SOME AREAS NEAR THE FOOTHILLS. THIS
INCLUDES BOULDER...THE WESTERN SUBURBS OF DENVER...FORT COLLINS...
LOVELAND...AND LONGMONT.

SOME HIGHWAYS THAT WILL BE ESPECIALLY VULNERABLE TO THE HIGH
WINDS TODAY INCLUDE...THE PEAK TO PEAK HIGHWAY...U.S. 36 BETWEEN
BROOMFIELD AND ESTES PARK...HIGHWAY 93 BETWEEN BOULDER AND
GOLDEN...HIGHWAY 470 ALONG THE FOOTHILLS...AND INTERSTATE 25 AND HIGHWAY
287 FROM LONGMONT NORTH TO THE WYOMING BORDER. DRIVERS OF HIGH PROFILE
VEHICLES SHOULD CONSIDER DELAYING TRAVEL UNTIL THE WINDS SUBSIDE
LATE THIS EVENING. 

PEAK WIND SPEEDS THIS MORNING INCLUDE 87 MPH ON LEE HILL NORTHWEST OF
BOULDER...85 MPH AT EVERGREEN...64 MPH ON THE WEST SIDE OF FORT
COLLINS...AND 58 MPH IN BROOMFIELD. A SENSOR ON TOP OF COLORADO
MINES PEAK NEAR BERTHOUD PASS HAD SUSTAINED WINDS OF 89 MPH WITH
GUSTS TO 101 MPH EARLIER THIS MORNING.

REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. RESIDENTS
IN THE WARNING AREA ARE URGED TO BRING INDOORS ANY LOOSE ITEMS
SUCH AS GARBAGE CANS AND PATIO FURNITURE THAT MAY BE BLOWN ABOUT
BY THE STRONG WINDS.

$$

GIMMESTAD
000 
WWUS75 KBOU 072317
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
417 PM MST WED JAN 7 2009

COZ035-036-038-039-080700-
/O.CON.KBOU.HW.W.0012.000000T0000Z-090108T0700Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN...
GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FORT COLLINS...
HEREFORD...LOVELAND...NUNN...ARVADA...BOULDER...GOLDEN...
LAKEWOOD...LONGMONT
417 PM MST WED JAN 7 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST
TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT.

HIGH WINDS WILL CONTINUE IN THE FRONT RANGE FOOTHILLS AND ALSO IN
SOME AREAS JUST EAST OF THE FOOTHILLS THROUGH THIS EVENING. WIND
GUSTS IN THE 50 TO 80 MPH RANGE ARE EXPECTED IN EXPOSED AREAS IN
THE FOOTHILLS...AS WELL AS NORMALLY WINDY AREAS BETWEEN THE
FOOTHILLS AND INTERSTATE 25.

SOME HIGHWAYS THAT WILL BE ESPECIALLY VULNERABLE TO THE HIGH
WINDS INCLUDE...THE PEAK TO PEAK HIGHWAY...U.S. 36 BETWEEN
BROOMFIELD AND ESTES PARK...HIGHWAY 93 BETWEEN BOULDER AND
GOLDEN...HIGHWAY 470 ALONG THE FOOTHILLS...AND INTERSTATE 25 AND
HIGHWAY 287 FROM LONGMONT NORTH TO THE WYOMING BORDER. DRIVERS OF
HIGH PROFILE VEHICLES SHOULD CONSIDER DELAYING TRAVEL UNTIL THE
WINDS SUBSIDE LATE THIS EVENING.

PEAK WIND SPEEDS THIS AFTERNOON INCLUDE 88 MPH AT EVERGREEN...81 MPH
AT GENESEE AND ROCKY FLATS...67 MPH IN BROOMFIELD...64 MPH IN
LONGMONT...AND 53 MPH IN BOULDER AND FORT COLLINS.

REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. RESIDENTS
IN THE WARNING AREA ARE URGED TO BRING INDOORS ANY LOOSE ITEMS
SUCH AS GARBAGE CANS AND PATIO FURNITURE THAT MAY BE BLOWN ABOUT
BY THE STRONG WINDS.

$$

GIMMESTAD
000 
WWUS75 KBOU 080352
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
852 PM MST WED JAN 7 2009

COZ038-039-080500-
/O.CAN.KBOU.HW.W.0012.000000T0000Z-090108T0700Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
INCLUDING...FORT COLLINS...HEREFORD...LOVELAND...NUNN...ARVADA...
BOULDER...GOLDEN...LAKEWOOD...LONGMONT
852 PM MST WED JAN 7 2009

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE HIGH
WIND WARNING. 

WEST WINDS HAVE DECREASED THIS EVENING...THOUGH THERE MAY BE SOME
LOCALIZED GUSTS TO AROUND 40 MPH AT TIMES AT THE BASE OF THE
FOOTHILLS.

$$

COZ035-036-080700-
/O.CON.KBOU.HW.W.0012.000000T0000Z-090108T0700Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN...
GEORGETOWN...IDAHO SPRINGS...WESTCREEK
852 PM MST WED JAN 7 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST
TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT.

HIGH WINDS WILL CONTINUE IN THE FRONT RANGE FOOTHILLS THROUGH THIS
EVENING. WIND GUSTS UP TO 75 MPH ARE STILL POSSIBLE IN EXPOSED
AREAS IN THE FRONT RANGE FOOTHILLS. THE WINDS WILL GRADUALLY
DECREASE AFTER MIDNIGHT. 

SOME HIGHWAYS THAT WILL BE ESPECIALLY VULNERABLE TO THE HIGH
WINDS INCLUDE THE PEAK TO PEAK HIGHWAY. DRIVERS OF HIGH PROFILE
VEHICLES SHOULD CONSIDER DELAYING TRAVEL UNTIL THE WINDS SUBSIDE
LATE THIS EVENING.

PEAK WIND SPEEDS THIS AFTERNOON INCLUDE 92 MPH AT EVERGREEN... 81
MPH AT GENESEE...87 MPH AT ROCKY FLATS...67 MPH IN BROOMFIELD...64
MPH IN LONGMONT...AND 55 MPH IN BOULDER.

REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. RESIDENTS
IN THE WARNING AREA ARE URGED TO BRING INDOORS ANY LOOSE ITEMS
SUCH AS GARBAGE CANS AND PATIO FURNITURE THAT MAY BE BLOWN ABOUT
BY THE STRONG WINDS.

$$

SWE
000 
WWUS75 KBOU 080657
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
1157 PM MST WED JAN 7 2009

COZ035-036-080800-
/O.CAN.KBOU.HW.W.0012.000000T0000Z-090108T0700Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN...
GEORGETOWN...IDAHO SPRINGS...WESTCREEK
1157 PM MST WED JAN 7 2009

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE HIGH
WIND WARNING. 

WEST WINDS OVER THE FRONT RANGE FOOTHILLS HAVE DECREASED LATE
THIS EVENING AS PRESSURE DIFFERENCES ACROSS THE STATE HAVE
RELAXED. GUSTY WINDS ARE EXPECTED TO PERSIST OVERNIGHT...BUT AT
LOWER SPEEDS THAN EARLIER WEDNESDAY AFTERNOON. WIND GUSTS OF 30
TO 40 MPH WILL BE POSSIBLE THROUGH THE NIGHT OVER THE FOOTHILL
RIDGES AND AT THE BASE OF THE FOOTHILLS.

$$
DANKERS

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind warning went out at Jan 6, 3:19 PM MST, 30 minutes earlier.

Area forecast discussion, Jan 6, 3:19 PM MST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
319 PM MST MON JAN 6 2009

.SHORT TERM...RADAR...OBSERVATIONS...AND CDOT CAMERAS ARE SHOWING
AREAS OF LIGHT SNOW IN THE MOUNTAINS RIGHT NOW.  AREA PROFILERS ARE
SHOWING THE JET LEVEL WIND SPEEDS ON THE INCREASE RIGHT NOW.  MODELS
HAVE THE NORTH-NORTHWESTERLY 140 KNOT PLUS JET MAX GETTING INTO THE
WESTERN FORECAST AREA AT 00Z LATER THIS AFTERNOON.   BY 12Z
WEDNESDAY MORNING THE JET MAX IS EAST OF THE FORECAST AREA.  FOR
WEDNESDAY THE FLOW ALOFT IS MORE NORTHWESTERLY AND STILL PRETTY
STRONG...OVER 100 KNOT FOR THE FORECAST AREA THROUGH THE DAY.  THE
QG VERTICAL VELOCITY FIELDS HAVE DOWNWARD VERTICAL VELOCITY PROGGED
FOR THE FORECAST AREA TONIGHT AND WEDNESDAY...WITH THE STRONGEST TO
OCCUR AROUND 12Z WEDNESDAY MORNING.  THE LOW LEVEL PRESSURE FIELDS
HAVE A PRETTY STRONG GRADIENT IN PLACE THROUGH BOTH PERIODS...IT
LOOKS THE STRONGEST FROM 12Z TO 18Z WEDNESDAY.  THE BOUNDARY LAYER
FLOW SHOULD BE NORTHWEST TO WESTERLY FOR ALL THE FORECAST AREA BOTH
PERIODS.  MODELS KEEP DEEP MOISTURE OVER THE MOUNTAINS TONIGHT AND
WEDNESDAY...THE NAM DECREASING IT A BIT WEDNESDAY AFTERNOON. THERE
IS SOME UPPER LEVEL MOISTURE OVER THE PLAINS THROUGH THE PERIODS.
THE QPF FIELDS KEEP MEASURABLE SNOW IN THE MOUNTAINS THROUGH BOTH
PERIODS.  CONCERNING THE WIND HIGHLIGHTS...THE MOUNTAIN TOP STABLE
LAYER IS THERE...THERE IS THE SUBSIDENCE IN THE SYNOPTIC SCALE...THE
SPEED AND DIRECTIONAL SHEAR IS OK TOO...THE LOW LEVEL PRESSURE
GRADIENT IS STRONG...AND THE SANGSTER DEAL SAYS WARNING.  SO THE
VARIOUS PARAMETERS SHOW WINDS SPEEDS TO GET JUST ABOVE HIGH WIND
CRITERIA FOR ZONES 35..36..38..39.  FOR SNOW...THE OROGRAPHIC
ENHANCEMENT IS THERE...AS WELL AS THE MOISTURE...BUT THE SYNOPTIC
SCALE ENERGY IS NOT THERE AND THE LAPSE RATES ARE VERY POOR.  IT
SHOULD SNOW...BUT CERTAINLY NOT WARNING CRITERIA AMOUNTS WITH THE
SNOW MODEL IN MIND.  WILL KEEP THE ADVISORY GOING IN ZONE 31 AND ADD
ZONES 33 AND 34 TO IT WITH MORE OF THE STRONG WINDS IN MIND COMPARED
TO THE SNOWFALL AMOUNTS EXPECTED.  NO POPS FOR THE PLAINS...JUST
SOME WIND.  FOR TEMPERATURES...WEDNESDAYS HIGHS ARE 4.5-6.5 C
WARMER THAN TODAYS.

.LONG TERM...SYSTEM WILL BE MOVING OUT WEDNESDAY NIGHT WITH HIGH
WIND THREAT ENDING. MOUNTAIN WINDS WILL STILL BE STRONG BUT SNOW
WILL BE LIGHT AS WARM ADVECTION ALOFT...DRYING...AND LESS WIND WILL
ALL HOLD THE INTENSITY DOWN. RIDGE AXIS MOVES OVER THURSDAY THOUGH
THERE WILL STILL BE SOME WIND. WARM TEMPERATURES IN THE FORECAST
STILL LOOK GOOD AS IT WILL BE VERY WARM ALOFT AND NOT MUCH CLOUD
COVER. SHORT DAY WILL STILL LIMIT THE WARMING IN THE VALLEYS/PLAINS
A BIT...BUT SOME 60S ON THE PLAINS AND 40S IN THE MOUNTAINS IS
PLENTY WARM AS IT IS.

FOR THE NEXT SYSTEM...MODELS STILL IN DECENT AGREEMENT WITH THE WAVE
SHEARING MEANING ONLY WEAK LIFT AND LIGHT WINDS AS THE TROUGH PASSES
ON FRIDAY. THERE IS A COLD FRONT THAT WILL BRING SURFACE
TEMPERATURES BACK NEAR NORMAL AND ALSO PROVIDE A QUICK SHOT OF
UPSLOPE TO THE EAST SLOPES OF THE FRONT RANGE LATE FRIDAY. BUMPED UP
POPS A LITTLE FOR THIS EVENT...BUT QUESTIONS REMAIN ABOUT MOISTURE
AVAILABILITY AND DURATION OF THE LIFT.

BIGGER QUESTIONS ABOUT THE FLOW PATTERN AFTER SATURDAY. THE PATTERN
WILL AMPLIFY...BUT THE LONGITUDE OF THE PATTERN AND ITS AMPLITUDE
ARE IN DOUBT. THE CONSENSUS HAS PUT STRONG NORTHWEST FLOW OVER US
BEGINNING SUNDAY...WHICH MIGHT ALLOW SOME WARMING WITH SOME
POTENTIAL FOR MOUNTAIN SNOW. A FEW MODELS...INCLUDING THE 12Z GFS
AMPLIFIES THE PATTERN MORE AND HAS NORTHERLY FLOW PUSHING MUCH
COLDER AIR STRAIGHT AT US. ONLY TWEAKED THE FORECAST AWAY FROM A
DEFINITE WARMING TREND AT THIS POINT. GUIDANCE ALSO HAS NO AGREEMENT
ON DAY TO DAY TEMPERATURE TRENDS...SO WE WILL HAVE TO WAIT AND SEE.

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL FOR NEXT 24 HOURS.  FAIRLY
STRONG WEST-NORTHWESTERLY WINDS CAN BE EXPECTED AT DIA.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...HIGH WIND WARNING MIDNIGHT
TONIGHT THROUGH WEDNESDAY EVENING FOR ZONES 35..36..38..39.

WINTER WEATHER ADVISORY TONIGHT AND WEDNESDAY FOR ZONES 31..33..34.

RJK/GIMMESTAD
Hazardous weather outlook, Jan 6, 11:10 AM MST, 4 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1110 AM MST TUE JAN 06 2009

COZ030>051-071300-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1110 AM MST TUE JAN 06 2009

...HIGH WIND WATCH FRONT RANGE MOUNTAINS...FOOTHILLS...AND ADJACENT
PLAINS WEST OF I-25 LATE TONIGHT AND WEDNESDAY...
...WINTER WEATHER ADVISORY MOUNTAINS OF WESTERN GRAND AND JACKSON
COUNTIES...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

AREAS OF LIGHT SNOW WILL CONTINUE IN THE MOUNTAINS TODAY BUT
ACCUMULATIONS WILL BE LIGHT...NOT MORE THAN 3 INCHES TOTAL ALL DAY.
SNOW WILL CONTINUE TONIGHT IN THE MOUNTAINS WITH ACCUMULATIONS OF 1
TO 5 INCHES POSSIBLE.

WINDS WILL INCREASE ALONG AND EAST OF THE DIVIDE TONIGHT AND
CONTINUE ON WEDNESDAY.   PEAK WIND GUSTS UP TO 80 MPH ARE POSSIBLE
FROM THE HIGHER PEAKS OF THE FRONT RANGE DOWN THROUGH THE FOOTHILLS
AND ONTO THE NEARBY PLAINS.  THIS INCLUDES BOULDER...FORT
COLLINS...AND THE WESTERN SUBURBS OF DENVER.  SOME HIGHWAYS AFFECTED
BY THE STRONG WINDS INCLUDE...THE PEAK TO PEAK HIGHWAY...HIGHWAY 287
NORTHWEST OF FORT COLLINS...U.S. 36 BETWEEN BROOMFIELD...BOULDER...
AND ESTES PARK...AND HIGHWAY 93 BETWEEN BOULDER AND GOLDEN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SNOW AND BLOWING SNOW IN THE MOUNTAINS WILL END WEDNESDAY NIGHT AS
DRIER AIR MOVES INTO THE REGION.  SNOWFALL WILL BE LIGHT ON
WEDNESDAY WITH ONLY A FEW INCHES OF ADDITIONAL ACCUMULATION.

MEANWHILE...GUSTY DOWNSLOPE WINDS WILL BRING WARMER TEMPERATURES TO
THE FRONT RANGE FOOTHILLS AND PLAINS WEDNESDAY AND THURSDAY.  THERE
IS A THREAT OF HIGH WINDS DEVELOPING OVER THE FRONT RANGE FOOTHILLS
AND ADJACENT PLAINS WEST OF I-25 THROUGH WEDNESDAY...WITH WIND GUSTS
IN EXCESS OF 75 MPH POSSIBLE.

STRONG NORTHWEST FLOW ALOFT ACROSS THE CENTRAL ROCKIES WILL BE
RESPONSIBLE FOR PRODUCING THE GUSTY WINDS AND MOUNTAIN SNOWFALL.
ANOTHER COLD FRONT IS EXPECTED ABOUT FRIDAY BRINGING A RETURN TO
SEASONAL TEMPERATURES AND A SLIGHT CHANCE OF SNOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

RJK/CMG

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 6, 4:48 AM MSTWinter Weather AdvisoryBOUBoulder, Clear Creek, Gilpin, Grand, Jackson, Jefferson and 3 more26 hr

Nearby

High Wind Warnings in Colorado, 2009Every high wind warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.